MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALISHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALISHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991015
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per sample evaluation this complaint is confirmed for torn frame material resulting in the detachment of a portion (strut) of the frame.The sample evaluation found no manufacturing anomalies.Visual evaluation finds the echo 2 ps frame material was inadvertently torn to the point of detachment with forces applied while removing the frame through a 8 mm trocar.Per the instructions-for-use the recommended trocar size for product code 5991015 is 10 mm.This complaint is confirmed with a use related root cause as the surgeon used an 8 mm trocar during the procedure and not a 10 mm trocar as is recommended in the instructions-for-use.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of 186 units released for distribution in march 2019.
 
Event or Problem Description
It was reported that on (b)(6) 2019 a first time user of the ventralight st w/ echo 2 ps was performing a laparoscopic cholecystectomy and ventral hernia repair.As reported 8 mm trocars were placed on both side of the abdomen.After successfully placing ventralight st mesh the surgeon pulled on the frame about a cm or 2 from the edge to pull out through the 8 mm trocar.As reported the surgeon was exerting additional force when removing the frame.It was noted that a strut detached from the frame and was left in the trocar.The strut was located and retrieved and there was no injury to the patient.

Brand Name
VENTRALISHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8654477
Report Number1213643-2019-04460
Device Sequence Number11220423
Product Code FTL
UDI-Device Identifier00801741130984
UDI-Public(01)00801741130984
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number5991015
Device Lot NumberHUDN1066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1